Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 25, NWS Las Vegas, NV

July 9, 2006Inyo County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2006, 6:18 PM PDT for Inyo County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2006, 6:18 PM PDT (01:18 UTC)
Expired
Jul 9, 2006, 7:00 PM PDT
In force
42 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Inyo County, CA

The radar

The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 100120
SVRVEF
CAC027-100200-
/O.NEW.KVEF.SV.W.0025.060710T0118Z-060710T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
618 PM PDT SUN JUL 9 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...

* UNTIL 700 PM PDT.

* AT 609 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF DEATH VALLEY JUNCTION...OR ABOUT 20 MILES NORTHWEST OF
  SHOSHONE...AND WAS MOVING VERY SLOWLY SOUTHEAST.

* THE SEVERE THUNDERSTORM WILL IMPACT HIGHWAY 127 NEAR AND SOUTH OF
  DEATH VALLEY JUNCTION. HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM
  AND FLOODING OF LOW LYING AREAS IS POSSIBLE.

LAT...LON 3625 11673 3602 11642 3620 11619 3641 11644

$$
2 follow-up statements
000 
WWUS55 KVEF 100146
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 PM PDT SUN JUL 9 2006

CAC027-100200-
/O.CON.KVEF.SV.W.0025.000000T0000Z-060710T0200Z/
INYO CA-
646 PM PDT SUN JUL 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL INYO COUNTY...

AT 638 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
8 MILES SOUTHWEST OF DEATH VALLEY JUNCTION...OR ABOUT 22 MILES
NORTHWEST OF SHOSHONE.AND WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION.

LAT...LON 3625 11673 3602 11642 3620 11619 3641 11644

$$
000 
WWUS55 KVEF 100159
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
657 PM PDT SUN JUL 9 2006

CAC027-100207-
/O.EXP.KVEF.SV.W.0025.000000T0000Z-060710T0200Z/
INYO CA-
657 PM PDT SUN JUL 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL INYO COUNTY
EXPIRES AT 700 PM PDT...

THE THUNDERSTORM THAT APPEARED SEVERE SOUTHWEST OF DEATH VALLEY 
JUNCTION HAS DIMINISHED CONSIDERABLY. THE THREAT OF SEVERE WEATHER 
FROM THIS STORM NO LONGER EXISTS. NO REPORTS HAD BEEN RECEIVED AS OF 
655 PM. 

LAT...LON 3625 11673 3602 11642 3620 11619 3641 11644

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:34 PM PDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 9, 3:34 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PDT SUN JUL 9 2006

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTHERN NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA THIS
EVENING AS AN AREA OF LOW PRESSURE SLOWLY SHIFTS NORTHEAST ACROSS
UTAH. ENOUGH MOISTURE WILL REMAIN ACROSS EASTERN NEVADA AND
NORTHWEST ARIZONA FOR ISOLATED SHOWERS AND THUNDERSTORMS MONDAY AND
TUESDAY. SLIGHTLY DRIER AIR WILL MOVE IN FROM THE WEST ON WEDNESDAY
WITH  TEMPERATURES RISING TO SLIGHTLY ABOVE SEASONAL NORMS. &&

.SHORT TERM...UPPER TROUGH AXIS WEST OF LAS VEGAS THIS AFTERNOON
WITH DYNAMICS AIDING IN THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS EASTERN HALF OF AREA. TROUGH SLOWLY LIFTS
NORTHEAST TONIGHT WITH ISOLATED STORMS POSSIBLE ALL NIGHT ACROSS
LINCOLN AND NORTHERN MOHAVE COUNTY. BOTH THE NAM/GFS INDICATE MORE
OF A SOUTHWEST MID-LEVEL FLOW MONDAY AND TUESDAY. HOWEVER...LOW
LEVEL MOISTURE DOES NOT GET ENTIRELY SCOURED OUT OF EASTERN ZONES SO
HAVE KEPT 20 POPS GOING BOTH MONDAY AND TUESDAY. TEMPERATURES AT OR
SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY.

.LONG TERM...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING. MID
WEEK ON LOOKS TO HAVE ZONAL TO SLIGHT SOUTHWEST FLOW THROUGH THE END
OF THE WEEK. HOWEVER...THE GFS CONTINUES TO HINT AT MOISTURE JUST
TOUCHING THE SOUTH PART OF OUR FORECAST AREA AND A RIDGE/HIGH TO THE
EAST. CAN NOT RULE OUT SOME CONVECTION IN OUR SOUTH AND EAST ZONES
LATE IN THE WEEK.
&&

.AVIATION...THUNDERSTORMS WILL BE IN ALL DEPARTURE CORRIDORS THROUGH
04Z THIS EVENING. THE LAS VEGAS VALLEY AND KLAS WILL SEE
THUNDERSTORMS THROUGH 01Z AS WELL. TOMORROW WILL SEE ANOTHER DAY OF
AFTERNOON AND EVENING CONVECTION IN THE AREA AS WELL.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

PIERCE/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 9:04 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 AM PDT SUN JUL 9 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-100700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
904 AM PDT SUN JUL 9 2006 /904 AM MST SUN JUL 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
EASTERN NYE...INYO AND SAN BERNARDINO COUNTIES AS WELL AS ALL OF
CLARK...LINCOLN AND MOHAVE COUNTIES TODAY. STORM MOTION WILL BE FASTER
THAN YESTERDAY...HOWEVER HEAVY RAIN...FREQUENT LIGHTNING...SMALL
HAIL AND GUSTY WINDS WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF
LINCOLN...CLARK...EASTERN SAN BERNARDINO AND MOHAVE COUNTIES MONDAY AND
TUESDAY AS DRIER AIR WORKS INTO NORTHERN INYO AND ESMERALDA COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

PIERCE

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.